Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Having irregular menstrual cycles. Feel constipated. With blurring vision and excessive sleepiness with weight gain. Take medicine life long?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
sir,
myself dr XXXXX, 26 year old married woman. I was having irregular menstrual cycles for last one and a half year. I also feel constipated very often with blurring in vision and excessive sleepiness with modest weight gain. I got TFT done 3 days back and came to know that my TSH is 10.2 while T3 and T4 values are normal. I want to conceive now but want to get my TSH normal before that. my body weight is 61 kg and height is 5'1.

is it true that I will have to take medicine life long?
Posted Fri, 30 Aug 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 13 minutes later
Hi,
Thanks for writing in. TSH more than 10 implies a lifelong medication more often than not. It means thyroid hormone production is reduced to the extent that cant be adequately compensated. It may not take more than a few weeks to get TSH back to normal with thyroxine replacement. Check your TPO antibody levels. Start thyroxine ASAP. I suggest a dose of 75 microgram per day early morning empty stomach. Remember recommended TSH during 1st trimester is <2.5 not just normal. Repeat thyroid profile after 4 - 6 eeeks. Alll said and done its a straight forward & simple problem so nothing much to worry.
Above answer was peer-reviewed by
 
Follow-up: Having irregular menstrual cycles. Feel constipated. With blurring vision and excessive sleepiness with weight gain. Take medicine life long? 15 hours later
Thanks for your suggestion. Sir , im 26 and like every other person I also want to live long healthy life with my family so I just want to confirm that is it safe to take hormone for lifetime and wont it affect my quality of life afterwards? Will I be able to conceive and deliver healthy baby?
 
 
Answered by Dr. Rahul Tawde 17 minutes later
Its safe to take hormone lifelong. It wont affect your fertility status. You are deficient in hormone so its being replaced from outside- it doesnot have any adverse effects. It wont impact pregnancy outcome if its taken in appropriate dosage as recommended by your doc.you will definitely be able to cocieve and deliver a healthy baby.
Shivaprasad
Above answer was peer-reviewed by
 
Follow-up: Having irregular menstrual cycles. Feel constipated. With blurring vision and excessive sleepiness with weight gain. Take medicine life long? 58 minutes later
I have started eltroxin 75mcg from today and will get my TFT done after one month from now. What should be the normal range of T3,T4,and TSH for me and what will be the appropriate thyroxine dose for me after my levels reach normal?
My present report states-
T3- 1.29 ng/ml

T4- 70.4 ng/dl
TSH- 10.2
 
 
Answered by Dr. Rahul Tawde 9 minutes later
T3 and t4 have to be in the normal range as per the lab reference norms. TSHhas to be lbetween 0.3 to 2.5 if you are planning pregnancy. Continue the same dose after TSH has come down to normal. Dose may need to be adjusted though if TSH is stil not normal or suppressed
Above answer was peer-reviewed by
 
Follow-up: Having irregular menstrual cycles. Feel constipated. With blurring vision and excessive sleepiness with weight gain. Take medicine life long? 36 hours later
sir
after starting eltroxin 75mcg, I noticed that I am having increased appetite..even I woke up last nite and was feeling so hungry at midnight...is this normal? one more thing I become breathless after climbing stairs to my apartment on second floor...pls help
 
 
Answered by Dr. Rahul Tawde 6 hours later
Elyroxin will take atleast 2- 4 weeks to take its effect. The symptoms you have noted have got nothing to do with it.As i have already told you earlier eltroxin is thyroid hormone and you are on it becaise your body is not making enough hormone itself.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor